Alert archive / Colorado / Winter Storm Warnings in 2006

Winter Storm Warning 2, NWS Denver/Boulder, CO

January 19, 20067 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Jan 19, 2006, 1:48 PM MST for 7 counties in Colorado. It was in force for 14 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 19, 2006, 1:48 PM MST (20:48 UTC)
Expired
Jan 20, 2006, 4:00 AM MST
In force
14 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Park County, CO

The radar

The Denver radar (KFTG), 55 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 3:44 PM MSTSNOW 5Genesee, CO
Jan 19, 3:44 PM MSTHEAVY SNOW 6N Lakewood, CO
Jan 19, 4:45 PM MSTSNOW 53 N Black Hawk, CO
Jan 19, 5:53 PM MSTSNOW 2.51 Sse Perry Park, CO
Jan 19, 7:45 PM MSTHEAVY SNOW 6N Aspen Springs, CO
Jan 19, 9:00 PM MSTHEAVY SNOW 6.33 N Bailey, CO
Jan 19, 9:32 PM MSTSNOW 5.32 Sw Golden, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2006-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2006-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -71 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1573 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-71 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 192048
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
148 PM MST THU JAN 19 2006

.A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS COLORADO TONIGHT.
SNOW WILL CONTINUE ACROSS THE MOUNTAINS...FOOTHILLS...AND ALONG THE
FRONT RANGE URBAN CORRIDOR THROUGH THIS EVENING...AND ALSO SPREAD
EASTWARD THROUGH THE LIMON AREA. THE SNOW WILL BE HEAVY AT TIMES
IN THE SOUTHERN FRONT RANGE FOOTHILLS AND PALMER DIVIDE AREA.

SNOWFALL TOTALS SO FAR RANGED BETWEEN 5 AND 12 INCHES IN THE
MOUNTAINS...2 TO 6 INCHES IN THE FOOTHILLS SOUTHWEST OF
DENVER...AND 1 TO 3 INCHES ACROSS THE DENVER AND BOULDER METRO
AREAS. 

COZ031-192200-
/O.CAN.KBOU.WS.W.0001.000000T0000Z-060120T0100Z/
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
INCLUDING...EAST SLOPES PARK AND NORTHERN GORE RANGES...
GORE PASS...RABBIT EARS PASS
148 PM MST THU JAN 19 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

ADDITIONAL SNOW ACCUMULATIONS WILL ONLY RANGE BETWEEN 1 AND 3
INCHES.

$$

COZ036-041-200500-
/O.UPG.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/
/O.NEW.KBOU.WS.W.0002.060119T2048Z-060120T1100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
148 PM MST THU JAN 19 2006

...WINTER STORM WARNING IN EFFECT UNTIL 4 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 AM MST FRIDAY. THE SNOW
ADVISORY IS NO LONGER IN EFFECT. 

SNOW WILL INTENSIFY LATE THIS AFTERNOON AND EVENING AND BECOME
HEAVY AT TIMES. TOTAL SNOW ACCUMULATIONS OF 7 TO 14 INCHES CAN BE
EXPECTED IN THE FOOTHILLS SOUTH OF INTERSTATE 70...WITH 6 TO 10
INCHES OVER THE PALMER DIVIDE AREA. 

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

COZ046-047-200500-
/O.EXB.KBOU.SN.Y.0001.060120T0000Z-060120T1300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
148 PM MST THU JAN 19 2006

...SNOW ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM
MST FRIDAY. 

SNOW WILL SPREAD ACROSS EASTERN ELBERT AND LINCOLN COUNTIES LATE
THIS AFTERNOON AND CONTINUE OVERNIGHT. TOTAL SNOW ACCUMULATIONS OF
3 TO 6 INCHES CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COZ033-034-200500-
/O.EXT.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK
148 PM MST THU JAN 19 2006

...SNOW ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

SNOW WILL CONTINUE THROUGH THIS EVENING...BRINGING STORM TOTAL
SNOW ACCUMULATIONS TO 7 TO 15 INCHES. THE HEAVIEST SNOW AMOUNTS
CAN BE EXPECTED IN THE SKI COUNTRY OF SUMMIT COUNTY. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COZ039-040-200500-
/O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
INCLUDING...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...
AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER
148 PM MST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

SNOW WILL CONTINUE THROUGH THIS EVENING ACROSS THE BOULDER AND
DENVER METRO AREAS...AND THEN GRADUALLY DIMINISH BY MIDNIGHT.
TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES CAN BE
EXPECTED...WITH THE HEAVIEST AMOUNTS SOUTH OF INTERSTATE 70.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COZ037-200500-
/O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK
148 PM MST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THIS EVENING. TOTAL
SNOW ACCUMULATIONS OF 4 TO 10 INCHES CAN BE EXPECTED BEFORE THE
SNOW DIMINISHES BY MIDNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$


BARJENBRUCH
3 follow-up statements
000 
WWUS45 KBOU 200344
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
844 PM MST THU JAN 19 2006

.A STRONG PACIFIC STORM SYSTEM WAS MOVING ACROSS SOUTHERN COLORADO
THIS EVENING...BRINGING SNOW TO MOST OF THE STATE. AT MID EVENING SNOW
WAS FALLING SOUTH OF LONGMONT AND FORT MORGAN AND WAS SPREADING 
INTO EAST CENTRAL COLORADO. THE SNOW HAS GENERALLY BEEN LIGHT BUT
THERE HAVE BEEN PERIODS OF HEAVY SNOW...ESPECIALLY FROM PARK
COUNTY EASTWARD THROUGH JEFFERSON...DOUGLAS...AND WESTERN ELBERT
COUNTY. THE SNOW WAS DIMINISHING IN THE MOUNTAINS NORTH OF
INTERSTATE 70.

THE SNOW WILL CONTINUE TO DIMINISH FROM THE NORTHWEST OVER THE
MOUNTAINS...BUT WILL CONTINUE INTO THE EARLY MORNING HOURS IN THE
DENVER AREA AND MOST OF THE NIGHT ON THE PLAINS. THE SNOW WILL BE
HEAVY AT TIMES IN AREAS SOUTH OF INTERSTATE 70.

TRAVELERS SHOULD CHECK THE LATEST ROAD CONDITIONS BEFORE
LEAVING...ESPECIALLY FOR TRAVEL WEST OR SOUTH OF DENVER. AT MID
EVENING RESTRICTIONS WERE IN PLACE ON INTERSTATE 70 AT FLOYD HILL
WEST OF DENVER AND AT THE EISENHOWER TUNNEL.

COZ036-041-201100-
/O.CON.KBOU.WS.W.0002.000000T0000Z-060120T1100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
844 PM MST THU JAN 19 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY. 

SNOW WILL CONTINUE OVERNIGHT AND WILL BE HEAVY AT TIMES. TOTAL
SNOW ACCUMULATIONS OF 7 TO 14 INCHES CAN BE EXPECTED IN THE
FOOTHILLS SOUTH OF INTERSTATE 70...WITH 6 TO 10 INCHES OVER THE
PALMER DIVIDE AREA.

ROAD CONDITIONS WILL CONTINUE TO DETERIORATE TONIGHT AS
TEMPERATURES COOL. 

$$

COZ033-034-039-040-200700-
/O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...ARVADA...
BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...BRIGHTON...
CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...
LITTLETON...PARKER
844 PM MST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

SNOW WILL CONTINUE THROUGH THIS EVENING ACROSS THE BOULDER AND
DENVER METRO AREAS...AND THEN GRADUALLY DIMINISH BY MIDNIGHT.
TOTAL SNOW ACCUMULATIONS OF 3 TO 7 INCHES CAN BE EXPECTED...WITH
THE HEAVIEST AMOUNTS SOUTH OF INTERSTATE 70.

ROAD CONDITIONS WILL CONTINUE TO DETERIORATE THIS EVENING AS
TEMPERATURES COOL.

$$

COZ046-047-201100-
/O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T1300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
844 PM MST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. 

SNOW WILL CONTINUE OVERNIGHT AND WILL BE HEAVY AT TIMES. TOTAL
SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

COZ037-200700-
/O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
INCLUDING...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK
844 PM MST THU JAN 19 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH THIS EVENING. TOTAL
SNOW ACCUMULATIONS OF 4 TO 10 INCHES CAN BE EXPECTED BEFORE THE
SNOW DIMINISHES BY MIDNIGHT.

WINTER DRIVING CONDITIONS CAN BE EXPECTED TONIGHT. TRAVELERS
SHOULD SLOW DOWN AND USE EXTRA CAUTION.

$$

GIMMESTAD
000 
WWUS45 KBOU 200701
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1201 AM MST FRI JAN 20 2006

.THE SNOW WILL CONTINUE TO DIMINISH FROM THE NORTHWEST OVER THE
MOUNTAINS...BUT WILL CONTINUE INTO THE EARLY MORNING HOURS...
MAINLY ALONG AND SOUTH OF INTERSTATE 70.

TRAVELERS SHOULD CHECK THE LATEST ROAD CONDITIONS BEFORE
LEAVING...ESPECIALLY FOR TRAVEL WEST OR SOUTH OF DENVER. 

COZ033-034-037-039-040-200815-
/O.CAN.KBOU.SN.Y.0001.000000T0000Z-060120T0700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
INCLUDING...CAMERON PASS...LARAMIE AND MEDICINE BOW MOUNTAINS...
RABBIT EARS RANGE...ROCKY MOUNTAIN NATIONAL PARK...
WILLOW CREEK PASS...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...FAIRPLAY...
HARTSEL...LAKE GEORGE...SOUTH PARK...ARVADA...BOULDER...GOLDEN...
LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER
1201 AM MST FRI JAN 20 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW
ADVISORY. 

$$

COZ036-041-201100-
/O.CON.KBOU.WS.W.0002.000000T0000Z-060120T1100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN...
IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...FONDIS...
KIOWA...LARKSPUR
1201 AM MST FRI JAN 20 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM MST FRIDAY. 

TOTAL SNOW ACCUMULATIONS OF 7 TO 14 INCHES CAN BE EXPECTED IN THE
FOOTHILLS SOUTH OF INTERSTATE 70...WITH 6 TO 10 INCHES OVER THE
PALMER DIVIDE AREA.



$$

COZ046-047-201130-
/O.CON.KBOU.SN.Y.0001.000000T0000Z-060120T1300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER
1201 AM MST FRI JAN 20 2006

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY. 

TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE SOME TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 201110
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
410 AM MST FRI JAN 20 2006


COZ036-041-201215-
/O.EXP.KBOU.WS.W.0002.000000T0000Z-060120T1100Z/
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK...CASTLE ROCK...ELBERT...
FONDIS...KIOWA...LARKSPUR
410 AM MST FRI JAN 20 2006

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 

$$

COZ046-047-201215-
/O.CAN.KBOU.SN.Y.0001.000000T0000Z-060120T1300Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
410 AM MST FRI JAN 20 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE SNOW
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Jan 19, 3:55 AM MST, 9 hours 53 minutes earlier.

Area forecast discussion, Jan 19, 3:55 AM MST, 9 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
355 AM MST THU JAN 19 2006

.SHORT TERM DISCUSSION...UPR TROF OVR ERN CO THIS MORNING IS PROGGED
TO MOVE EAST OF THE STATE AFTER 12Z.  DCRG UPWARD QG OMEGA FM WEST
TO EAST ACRS THE CWFA THROUGH THIS MORNING...WITH SUBSIDENCE THIS
AFTN AND TNGT.  UPPER RIDGE WILL MOVE INTO THE STATE THIS AFTN WITH
A DRIER NWLY FLOW TRANSITIONING TO MORE OF A ZONAL FLOW OVRNIGHT.
SPATIAL CROSS-SECTIONS SHOW VERY SHALLOW MSTR OVR THE MTNS BY THIS
AFTN SO WILL MENTION JUST A SLIGHT CHC OF SNOW IN THE MTNS. ALG THE
URBAN CORRIDOR FM DENVER SOUTHWARD...DCRG ECHOES THIS MRNG SHUD
DIMINISH BY 15Z.  SOME PATCHY FOG FORMING AT DIA...AS THE SNOW
DIMNISHES SO MAY NEED TO ADD THIS TO THE ZONES. WL SEE WHAT THE NEXT
HOUR YIELDS IN THE UPCOMING METAR OBSERVATIONS.  WILL GO AHD A
CANCEL THE WINTER STORM WARNING FOR ZONES 36 AND 41 AS WELL AS THE
SNOW ADVSY FOR ZONES 46 AND 47 WITH THE MORNING ISSUANCE OF THE FCST
PACKAGE.  WL KEEP A SLGT CHC/CHC OF SNOW EARLY BUT DRY THEREAFTER.
WITH RIDGING AND MORE OF THE ZONAL FLOW OVERNIGHT ...SHUD SEE WINDS
PICK UP IN THE MTNS AND HIGHER FOOTHILLS.  SPATIAL CROSS-SECTIONS
INDICATE A WEAK MTN WAVE WITH A U-COMPONENT OF 35 KTS AT 650
MB...FVBL PROFILE ALFT...WITH A MTN TOP INVERSION EVIDENT BY 12Z
SATURDAY. WL MENTION SOME GUSTS IN THE 40-50 MPH RANGE LATE.

.LONG TERM DISCUSSION...NEW MODEL RUNS AT 00Z SHOW A MUCH DRIER WEEK
AHEAD THAN SOME OF THE EARLIER MODEL RUNS HAD SHOWN.  FOR
INSTANCE...AN UPPER TROUGH DEPICTED OVER THE STATE ON SUNDAY HAS NOW
BEEN REPLACED BY A SPLIT FLOW/WEAK UPPER RIDGE OVER COLORADO THAT IS
DOWNSTREAM OF A CUTOFF LOW OVER SOUTHERN CALIFORNIA.  THESE NEW
SOLUTIONS INVOLVING A CUTOFF OVER THE SOUTHWESTERN U.S. THROUGH
ALMOST 144 HOURS ARE SUPPORTED BOTH BY THE ECMWF AND ALL OF THE GFS
ENSEMBLE MEMBERS.  THE CUTOFF LOW WILL LEAVE COLORADO UNDER WEAK
FLOW ALOFT AND A DRY AIRMASS.  THEREFORE...AFTER SOME MOUNTAIN SNOW
ACTIVITY SATURDAY AFTERNOON AND OVERNIGHT...HAVE REMOVED ALL WEATHER
FROM THE GRIDS THROUGH THE MIDDLE OF NEXT WEEK.  WEATHER WILL
PROBABLY REMAIN DRY BEYOND MID-WEEK...BUT WILL LEAVE THAT FOR THE
NEXT SHIFT TO CHANGE AFTER SEEING IF THE 12Z RUNS CONTINUE THE
PATTERNS DEPICTED IN THE 00Z RUNS.  TEMPERATURES WILL GRADUALLY
MODERATE TO NORMAL AND ABOVE NORMAL VALUES THROUGH THE LATTER PART
OF NEXT WEEK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

COOPER/DANKERS
Hazardous weather outlook, Jan 19, 11:05 AM MST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1105 AM MST THU JAN 19 2006

COZ030>051-201300-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1105 AM MST THU JAN 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE OVER MOST OF THE FORECAST AREA THROUGH THIS
EVENING.  THE HEAVIEST SNOW ON THE PLAINS IS EXPECTED TO FALL IN
AREAS ALONG AND SOUTH OF INTERSTATE 70 WHERE 4 TO 8 INCHES OF SNOW
CAN BE EXPECTED.  IN THE MOUNTAINS AND FOOTHILLS...STORM TOTAL
ACCUMULATIONS WILL RANGE BETWEEN 4 AND 14 INCHES.  THE HEAVIEST
AMOUNTS IN THE HIGH COUNTRY WILL FALL IN THE MOUNTAINS ABOVE 9000
FEET AND IN THE FOOTHILLS OF JEFFERSON...DOUGLAS...AND PARK COUNTIES.
THE SNOW WILL GRADUALLY DIMINISH AFTER MIDNIGHT.

ROADS AND HIGHWAYS WILL BE SNOWPACKED AND ICY PRODUCING HAZARDOUS
DRIVING CONDITIONS.

A STRONG STORM SYSTEM MOVING ACROSS COLORADO TODAY AND TONIGHT WILL
PRODUCE THE SNOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE COLD FRONT WHICH BROUGHT SNOW TO THE AREA WILL PULL EAST OF THE
AREA FRIDAY...LEAVING THE FORECAST DISTRICT WITH MOSTLY SUNNY BUT
COOL CONDITIONS.  A SLIGHT WARMING TREND IS EXPECTED SATURDAY...BUT
BY SUNDAY...ANOTHER COLD FRONT MAY DROP INTO COLORADO AND A CHANCE
OF RAIN OR SNOW WILL RETURN TO THE WEATHER FORECAST SUNDAY.  PEOPLE
PLANNING OUTDOOR ACTIVITIES OR ATTENDING OUTDOOR SPORTING EVENTS
SUNDAY MORNING SHOULD STAY ABREAST OF THE LATEST WEATHER FORECASTS.
DRIER AND WARMER WEATHER SHOULD RETURN FOR THE FIRST HALF OF NEXT
WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

BARJENBRUCH/046

In the hours before

Local storm report, Jan 19, 11:03 AM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1103 AM MST THU JAN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     SNOW             BOULDER                 40.03N 105.25W
01/19/2006  1.9 INCH         BOULDER            CO   NWS EMPLOYEE

1050 AM     SNOW             4 S EVERGREEN           39.58N 105.34W
01/19/2006  4.5 INCH         JEFFERSON          CO   TRAINED SPOTTER

1023 AM     SNOW             4 SW GOLDEN             39.70N 105.27W
01/19/2006  2.2 INCH         JEFFERSON          CO   TRAINED SPOTTER

0945 AM     SNOW             ROXBOROUGH PARK         39.44N 105.07W
01/19/2006  2.5 INCH         DOUGLAS            CO   CO-OP OBSERVER

0930 AM     SNOW             KEN CARYL               39.58N 105.11W
01/19/2006  3.5 INCH         JEFFERSON          CO   TRAINED SPOTTER

0905 AM     SNOW             BAILEY                  39.40N 105.47W
01/19/2006  3.5 INCH         PARK               CO   TRAINED SPOTTER

0900 AM     SNOW             4 SE GOULD              40.48N 105.97W
01/19/2006  3.0 INCH         JACKSON            CO   CO-OP OBSERVER

0900 AM     SNOW             EVERGREEN               39.63N 105.34W
01/19/2006  3.5 INCH         JEFFERSON          CO   CO-OP OBSERVER

0900 AM     HEAVY SNOW       3 S BRECKENRIDGE        39.46N 106.05W
01/19/2006  6.5 INCH         SUMMIT             CO   CO-OP OBSERVER

0850 AM     SNOW             3 N BAILEY              39.44N 105.47W
01/19/2006  4.0 INCH         PARK               CO   TRAINED SPOTTER

0800 AM     SNOW             KREMMLING               40.06N 106.38W
01/19/2006  4.3 INCH         GRAND              CO   CO-OP OBSERVER

0600 AM     SNOW             4 SSW GEORGETOWN        39.66N 105.72W
01/19/2006  3.0 INCH         CLEAR CREEK        CO   AMATEUR RADIO

&&

FREDIN
Local storm report, Jan 19, 1:47 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
147 PM MST THU JAN 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     SNOW             GENESEE                 39.69N 105.27W
01/19/2006  4.2 INCH         JEFFERSON          CO   TRAINED SPOTTER

0108 PM     SNOW             4 SW FAIRPLAY           39.18N 106.05W
01/19/2006  2.5 INCH         PARK               CO   AMATEUR RADIO

0108 PM     HEAVY SNOW       3 NE BAILEY             39.43N 105.43W
01/19/2006  6.5 INCH         PARK               CO   TRAINED SPOTTER

1255 PM     SNOW             4 SSW COMO              39.27N 105.93W
01/19/2006  3.0 INCH         PARK               CO   TRAINED SPOTTER

1110 AM     SNOW             3 S RAND                40.41N 106.17W
01/19/2006  1.7 INCH         JACKSON            CO   TRAINED SPOTTER

1054 AM     SNOW             BOULDER                 40.03N 105.25W
01/19/2006  1.9 INCH         BOULDER            CO   NWS EMPLOYEE

1050 AM     SNOW             4 S EVERGREEN           39.58N 105.34W
01/19/2006  4.5 INCH         JEFFERSON          CO   TRAINED SPOTTER

1023 AM     SNOW             4 SW GOLDEN             39.70N 105.27W
01/19/2006  2.2 INCH         JEFFERSON          CO   TRAINED SPOTTER

0945 AM     SNOW             ROXBOROUGH PARK         39.44N 105.07W
01/19/2006  2.5 INCH         DOUGLAS            CO   CO-OP OBSERVER

0930 AM     SNOW             KEN CARYL               39.58N 105.11W
01/19/2006  3.5 INCH         JEFFERSON          CO   TRAINED SPOTTER

0905 AM     SNOW             BAILEY                  39.40N 105.47W
01/19/2006  3.5 INCH         PARK               CO   TRAINED SPOTTER

0900 AM     SNOW             4 SE GOULD              40.48N 105.97W
01/19/2006  3.0 INCH         JACKSON            CO   CO-OP OBSERVER

0900 AM     HEAVY SNOW       3 S BRECKENRIDGE        39.46N 106.05W
01/19/2006  6.5 INCH         SUMMIT             CO   CO-OP OBSERVER

0900 AM     SNOW             EVERGREEN               39.63N 105.34W
01/19/2006  3.5 INCH         JEFFERSON          CO   CO-OP OBSERVER

0850 AM     SNOW             3 N BAILEY              39.44N 105.47W
01/19/2006  4.0 INCH         PARK               CO   TRAINED SPOTTER

0800 AM     SNOW             KREMMLING               40.06N 106.38W
01/19/2006  4.3 INCH         GRAND              CO   CO-OP OBSERVER

0600 AM     SNOW             4 SSW GEORGETOWN        39.66N 105.72W
01/19/2006  3.0 INCH         CLEAR CREEK        CO   AMATEUR RADIO

&&

FREDIN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:20 AM MSTSnow AdvisoryBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 10 more25 hr

Nearby

Winter Storm Warnings in Colorado, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.